Aspirin and Bruises

Hi all

I've seen a post on one of the Facebook groups and just wanted to get more thoughts on a connection between taking aspirin and unexplained bruising. I'm still relatively new diagnosed with ET( 4 months ago) and have my first follow up appointment with my haematologist in a couple of months.

I've noticed several fairly large bruises especially on my legs in recent weeks and wondering if this is a symptom of taking aspirin or et in general?

Thanks!

9 Replies

oldestnewest
  • Hi,

    I also have ET diagnosed in march 2016. Currently on aspirin daily. My platelets have never yet been higher than 810. I have noticed unexpected bruising on my legs. I have a big one on my left knee right now. Most of the time I don't have any symptoms, but every now and then I feel dizzy and in my own words 'top heavy' like I could fall over. I ďo fall asleep a lot though. I struggle to watch a whole movie for example. I think the bruising is a common symptom of ET so try not to worry too much about it. I know being diagnosed with an mpn is a very scary thing to get your head around, but this group is an excellent source of information and inspiration. Stay positive. ☺

  • Not just me then, I never know "whodunnit" as I usually fall asleep before the end of the programme/movie. I also bruise very easily, even my dogs wagging tails can cause bruises on my legs! I also get the "top heavy" feeling, like I'm going to fall or faint (I haven't so far)

  • Hi. I've never heard that bruising can come from ET but all blood thinners cause us to bruise much more easily, including aspirin. Katie

  • I had noticed that I was bruising easily at least a year before my diagnosis. obviously I was not yet on aspirin, so can't be related. I guess we can all be affected in different ways.

    Rob.

  • Hi,

    I was on Aspirin for about a year after diagnosis (platelets just over 1000 at diagnosis but below 300 now with Hydroxycarbamide). I noticed easy bruising and increasing number of nosebleeds which developed after about 6 months after starting Aspirin

    My Haematologist took me off Aspirin eventually and nosebleeds stopped fairly quickly after that. Been off it for the last year and just take Hydroxycarbamide. Still seem to bruise fairly easily though.

    Worth speaking with your Haematologist next time you see them. Mine not concerned about bruising, but was more concerned about bleeding.

    Best wishes.

  • Hi I have ET and was diagnosed ten years ago - and yes bruising is common thing with MPN and can also be from aspirin - I have had bruises most of the time in these ten years both in the early days when just on HU and in recent years when also on aspirin. As always check with your consultant next time, it's usually said if they are more superficial that's normal for us MPNers. Don't worry all these bits and pieces become a norm as you get used to them. Thank goodness for info on here though eh! All the best.

  • I have been on 75 mg aspirin daily since my 3 years ago and so far no bruises despite some light boxing as part of my cardio routine on the other hand i have a friend who also takes 75mg aspirin and sometimes bruises if he bumps into items boxing is not part of his routine i suggest you talk to your doctor about this to allay your worries.

  • Hi

    I have ET, and get bruises all the time, my husband says that it's me being clumsy, but I just brush by a door for example, and the next day have a large bruise, funny thing is even when I have a mammogram I get bruises, which is annoying, but have been told that you can bruise with any blood thinning tablet, when I had my total knee replacement my leg turned a nasty shade of black blue and green not a pretty site, even though I had to stop my drugs a week before the op.

    So think it is normal, we bruise very easily.

    Jean

  • My daughter has ET and PV and had been on aspirin for 3 years and had a lot of bruising, the doctor will keep an eye on it. If you can take pictures to show your doctor. My daughter ended up with a huge ulcer she couldn't even swallow water it was so painful, they immediately took her off aspirin.

You may also like...